Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/pain-management/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Topamax side effects!
    avatar
    aliciavr6 posted:
    I get 'chronic daily headaches' with occasional migraines. I would get 4-5 bad headaches per week, they'd last until I went to sleep. They are bad and I can't function normally.

    I've been on 100mg/day Topamax for about 10 months now. It works GREAT for the headaches, I get maybe 1-3 a month now.


    Side effects...

    First, of course I've experienced weight loss - no appetite at all. This is not good for me... I'm naturally underweight, 5'8", 115lbs. Now I am 5'8" 105lbs (dropped down to 100lbs, now making a conscious effort to gain weight by calorie counting). Not good. But that I can bear with! I can make myself eat.

    But I just made the connection today I think, I think it's also making me depressed. I cry for no reason. I'm sad a lot. (No suicidal thoughts) Also I have no energy! I'm trying to figure out if it's the medicine. I am a single mom and can't keep up with things that need to be done around the house, kid's homework, etc. No motivation, I'm always tired. I don't want to go off the medicine and realize it wasn't that, because it helps me so much.

    I don't know what to do! I don't know if I should try another medication? The weight thing is no big deal, but I definitely can't be sad all the time! I can't be tired and laying around all the time. It's not worth it to me. But to deal with headaches and migraines 4+ days a week.......ugh!
     
    avatar
    aliciavr6 responded:
    Also, I've tried imitrex, but it never once worked or helped even in the slightest, and because of the frequency of my headaches, it doesn't make sense to have an "as needed" prescription. I tried frova once and had a very scary and embarrassing experience (had to lay down in my bosses office for 30 minutes ha!).
     
    avatar
    clsnip01 responded:
    there are other meds that are targeted for migraines/ headaches. i was on topamax but the side effects where too much. i get migraines 6 out of 7 days week. i have found that meds you take on the on set of them are best because the side effects are either minimal of are short term, and they really knock out the migraines or headache. hang in there.
     
    avatar
    aliciavr6 replied to clsnip01's response:
    I had my doctor's appointment and I'm switching to amitriptyline. Hopefully it's just as effective and even helps me gain some weight.
     
    avatar
    jentoo replied to aliciavr6's response:
    be careful with the amitriptyline. I was on it for migraines and dr keep uping the dose because it wasn't working and it shut my bladder down. I fine as far as bladder is concerned now but it too several months of medication to correct it, as I was lucky and it was corrected. Back to topamax for me and trying to maintain 100 lbs at least


    Helpful Tips

    Botox for Headaches FDA approvedExpert
    Many of you have heard that Botox (botulinum toxin) has been approved by the FDA for chronic daily headaches or migraines. Chronic daily ... More
    Was this Helpful?
    31 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center